Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 24, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Sep 11, 2007, 2:33 PM MDT for 6 counties in Montana. It took effect at Sep 12, 2007, 4:24 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2007, 2:33 PM MDT (20:33 UTC)
- In effect from
- Sep 12, 2007, 4:24 AM MDT
- Expired
- Sep 12, 2007, 12:23 PM MDT
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
Counties Broadwater County, MT, Gallatin County, MT, Jefferson County, MT, Lewis and Clark County, MT, Meagher County, MT, Powell County, MT
The radar
The Great Falls radar (KTFX), 119 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2812 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 112033 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 233 PM MDT TUE SEP 11 2007 MTZ112-112145- /O.CAN.KTFX.FW.W.0023.000000T0000Z-070912T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 233 PM MDT TUE SEP 11 2007 ...RED FLAG WARNING IS CANCELLED FOR FIRE ZONE 112... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE RED FLAG WARNING. RELATIVE HUMIDITIES WILL REMAIN LOW OVER THE AREA INTO THIS EVENING BUT WIND SPEEDS WILL BE LESS THAN 20 MPH. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELED. $$ MTZ118-120445- /O.UPG.KTFX.FW.A.0021.070912T2000Z-070913T0300Z/ /O.NEW.KTFX.FW.W.0024.070912T1800Z-070913T0300Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 233 PM MDT TUE SEP 11 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONE 118... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST MONTANA WEDNESDAY AFTERNOON AND EVENING. THE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND WARM TEMPERATURES TO TO CREATE A PERIOD OF CRITICAL FIRE CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
3 follow-up statements
000 WWUS85 KTFX 120258 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 858 PM MDT TUE SEP 11 2007 MTZ118-121200- /O.CON.KTFX.FW.W.0024.070912T1800Z-070913T0300Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 858 PM MDT TUE SEP 11 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONE 118... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY. STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST MONTANA WEDNESDAY AFTERNOON AND EVENING. THE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND WARM TEMPERATURES TO TO CREATE A PERIOD OF CRITICAL FIRE CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 121024 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 424 AM MDT WED SEP 12 2007 MTZ116-121830- /O.EXA.KTFX.FW.W.0024.070912T1800Z-070913T0300Z/ LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- 424 AM MDT WED SEP 12 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST MONTANA THIS AFTERNOON AND EVENING. THE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND WARM TEMPERATURES TO TO CREATE A PERIOD OF CRITICAL FIRE CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ118-121830- /O.CON.KTFX.FW.W.0024.070912T1800Z-070913T0300Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 424 AM MDT WED SEP 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST MONTANA THIS AFTERNOON AND EVENING. THE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND WARM TEMPERATURES TO TO CREATE A PERIOD OF CRITICAL FIRE CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 121823 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1223 PM MDT WED SEP 12 2007 MTZ116-118-121930- /O.CAN.KTFX.FW.W.0024.000000T0000Z-070913T0300Z/ LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1223 PM MDT WED SEP 12 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING. A SURFACE COLD FRONT HAS MOVED INTO NORTHERN PORTIONS OF SOUTHWEST MONTANA EARLIER THAN EXPECTED. BEHIND THE FRONT...TEMPERATURES WILL REMAIN RELATIVELY COOL AND RELATIVE HUMIDITIES WILL REMAIN ABOVE 20 PERCENT. SOUTHERN PORTIONS OF FIRE WEATHER ZONE 118 REMAIN SOUTH OF THE FRONT AND MAY STILL EXPERIENCE WARM AND DRY CONDITIONS FOLLOWED BY A SUDDEN WIND SHIFT AS THE FRONT MOVES THROUGH DURING THE AFTERNOON. SINCE WIDESPREAD RED FLAG CONDITIONS ARE NO LONGER EXPECTED...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ MPJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 11, 11:10 AM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Sep 11, 11:10 AM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1110 AM MDT TUE SEP 11 2007 UPDATED AVIATION DISCUSSION .DISCUSSION...MID-LEVEL RIDGE BUILDS OVER MY FORECAST AREA TODAY FOR VERY WARM AND DRY CONDITIONS. CURRENT FORECAST PACKAGE LOOKS TO BE IN GOOD SHAPE SO NO UPDATE REQUIRED. MPJ && .FIRE WEATHER... TWO AREAS OF CONCERN FOR THE SHORT TERM. A RED FLAG WARNING WILL BE IN EFFECT FOR ZONE 112 ALONG THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS TUESDAY AFTERNOON AND EVENING. VERY WARM AND DRY CONDITIONS WILL COMBINE WITH BREEZY WEST WINDS AT TIMES TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. THE SECOND AREA IS FOR SOUTHWEST MONTANA ON WEDNESDAY AFTERNOON. A STRONG COLD FRONT WILL MOVE SOUTH OUT OF CANADA ON WEDNESDAY. AHEAD OF THE FRONT VERY STRONG AND GUSTY WINDS WILL COMBINE WITH WARM AND VERY DRY CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF SOUTHWEST MONTANA. DB && .AVIATION... UPDATED 1710Z. DRY WESTERLY FLOW ALOFT PERSISTS THROUGH THIS EVENING...WITH FLOW ALOFT STRENGTHENING OVERNIGHT TONIGHT AS AN UPPER LEVEL TROUGH DROPS SOUTH THROUGH BC/AB. COLD FRONT ASSOCIATED WITH THE TROUGH WILL REACH THE CANADIAN BORDER EARLY WEDNESDAY MORNING...THEN CONTINUE SOUTHWARD THROUGH MOST OF NORTH-CENTRAL MT BY 18Z WED. EXPECT VFR CONDITIONS WITH GENERALLY CLEAR SKIES THROUGH TONIGHT. BY WEDNESDAY MORNING...EXPECT A WIND SHIFT AND FRONTAL PASSAGE NEAR THE CANADIAN BORDER EARLY IN THE MORNING...REACHING KGTF AND KLWT BY EARLY AFTERNOON. LOW CLOUDS ANDS LIGHT PRECIPITATION WILL DEVELOP BEHIND THE COLD FRONT WEDNESDAY MORNING WITH MVFR CEILINGS POSSIBLE AT KCTB BY 15Z...SPREADING SOUTH THROUGH NORTH-CENTRAL MT THROUGH THE DAY ON WEDNESDAY. HOENISCH && .PREV DISCUSSION... (ISSUED 333 AM MDT TUE SEP 11 2007) DISCUSSION... TODAY THROUGH THURSDAY...NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH TUESDAY NIGHT AS AN UPPER LEVEL RIDGE REMAINS OVER THE PACIFIC NORTHWEST. A WEAK UPPER LEVEL WEATHER SYSTEM WILL PASS THROUGH THE AREA THIS AFTERNOON AS WEAK RIDGING BUILDS OVER WESTERN MONTANA. THIS WILL INCREASE THE TEMPERATURES AND WINDS A BIT MORE TODAY. THE VERY WARM TEMPERATURES WILL COUPLE WITH DRY AND BREEZY WEST WINDS ACROSS NORTH CENTRAL MONTANA CREATING RED FLAG CONDITIONS ESPECIALLY FOR ZONE 112 THROUGH THE AFTERNOON AND EARLY EVENING. THE UPPER LEVEL RIDGE BREAKS DOWN ON WEDNESDAY AS A STRONG WAVE SLIDES SOUTH THROUGH WESTERN CANADA. A SURFACE COLD FRONT WILL PUSH THROUGH NORTH CENTRAL MONTANA BY LATE MORNING AND MOVE INTO SOUTH CENTRAL PORTIONS BY LATE AFTERNOON. STRONG NORTH WINDS AND MUCH COOLER TEMPERATURES WILL AGAIN MOVE IN BEHIND THE FRONT...WITH A HIGHER CHANCE FOR RAIN ALONG THE HI-LINE. AS THE FRONT PUSHES SOUTH...STRONG WEST WINDS AHEAD OF THE FRONT WILL AGAIN COMBINE WITH DRY AND WARM CONDITIONS TO WARRANT A FIRE WEATHER WATCH FOR SOUTHWEST MONTANA ON WEDNESDAY AFTERNOON AND EVENING FOR ZONE 118. THE COLD AIR AND UPSLOPE WILL PRODUCE A PERIOD OF RAIN AND RAIN/SNOW MIX WEDNESDAY NIGHT AND THURSDAY MORNING FOR THE MOUNTAINS AND NEARBY PLAINS OF THE ROCKY MOUNTAIN FRONT...AND THE ISLAND RANGES INCLUDING THE BELTS...HIGHWOODS...SNOWYS...JUDITHS AND MOCCASINS. TEMPS WILL BE RATHER COOL MANY LOCATIONS ACROSS NORTH CENTRAL MONTANA ON THURSDAY BEFORE SOME BREAKS IN THE CLOUDS IN THE AFTERNOON. DB THURSDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM RANGE MODELS FAIRLY SIMILAR WITH MASS FIELDS THU NIGHT AND FRIDAY...WITH SFC HIGH AND ASSOCIATED COLD AIR MASS BEGINNING TO SHIFT EAST...AND MILDER AIR BEGINNING TO RETURN TO THE AREA. NAM/WRF ONLY MODEL TO KEEP ANY PRECIP OVER THE AREA THU NIGHT...AND CANT RULE OUT A LINGERING RAIN OR SNOW SHOWER OVER UPSLOPE AREAS WITH EASTERLY FLOW...BUT AIRMASS LOOKS TO BE DRY...SO CHANCES OF THIS ARE MINIMAL. AS MENTIONED...HIGH RETREATS EAST FRIDAY...WITH RISING TEMPS AND A BUILDING UPPER RIDGE ADVERTISED BY THE MODELS...WITH AMPLITUDE GREATER IN THE GFS THAN THE OTHER MODELS. EXPECT MAINLY DRY CONDITIONS THROUGH THE WEEKEND. SOME SUGGESTION IN GFS AND CANADIAN MODELS OF PRECIP CHANCES OVER SOUTHERN PORTIONS OF THE FORECAST AREA ASSOCIATED WITH WEAK SURFACE WAVE...AND UPPER RIDGE EITHER SHIFTING EAST OR FLATTENING...SO HAVE KEPT LOW CHANCES IN THE SOUTH. HOWEVER...UPPER PATTERN LOOKS LESS CONDUCIVE TO PRECIP THAN IT DID YESTERDAY...AND NOT EXPECTING MUCH IF ANY RAINFALL. REILLY MONDAY AND TUESDAY...LATEST MODELS INDICATE A LOW PRESSURE TROUGH MOVING INTO THE PACIFIC NORTHWEST MONDAY. AN INCREASING CHANCE FOR SCATTERED SHOWERS ACROSS MUCH OF THE CWA TUESDAY. NORTHERLY WINDS BEGIN EARLY TUESDAY BRINING IN COOLER AIR FOR THE NORTH AND CENTRAL PLAINS LOWERING TEMPERATURES TO BELOW NORMAL. SAUCIER && .PRELIMINARY POINT TEMPS/POPS... GTF 83 49 65 36 / 0 10 30 30 CTB 82 47 56 34 / 0 10 50 30 HLN 84 49 75 42 / 0 0 10 20 BZN 85 45 81 38 / 0 0 0 10 WEY 73 38 70 32 / 0 0 0 10 DLN 80 43 76 40 / 0 0 0 0 HVR 83 50 58 36 / 0 20 50 20 LWT 79 49 63 38 / 0 0 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR MTZ112. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR MTZ118. && SHORT TERM...MPJ/DB LONG TERM...REILLY/SAUCIER AVIATION...HOENISCH WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 11, 4:02 AM MDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 402 AM MDT TUE SEP 11 2007 MTZ009-010-044>046-121015- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA- 402 AM MDT TUE SEP 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH EVENING FOR FIRE ZONE 112 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THIS INCLUDES THE FOLLOWING COUNTIES...GLACIER...TOOLE...LIBERTY AND PONDERA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COLD FRONT WILL BRING COLDER AIR AND A CHANCE OF SNOW TO HIGHER ELEVATIONS WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-014-015-052>055-121015- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 402 AM MDT TUE SEP 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR FIRE ZONES 110...111 AND 118 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THIS INCLUDES PORTIONS OF THE FOLLOWING COUNTIES...LEWIS AND CLARK...MEAGHER...BROADWATER... JEFFERSON...GALLATIN...MADISON AND BEAVERHEAD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011>013-047>051-121015- HILL-CASCADE-CHOUTEAU-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS- 402 AM MDT TUE SEP 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COLD FRONT WILL BRING COLDER AIR AND A CHANCE OF SNOW TO HIGHER ELEVATIONS WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 4:08 AM MDT | Red Flag Warning | TFX | Glacier, Liberty, Pondera, Toole | 10 hr |
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.